MAUDE Adverse Event Report: CVRX, INC BAROSTIM NEO; IMPLANTABLE PULSE GENERATOR

CVRX, INC BAROSTIM NEO; IMPLANTABLE PULSE GENERATOR
Model Number 2102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Discomfort (2330)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A barostim system was implanted on (b)(6) 2022.In (b)(6) 2023, the patient experienced coughing fits due to a viral infection as well as tightness in their throat/a foreign body sensation when they bent over and pressure around the site of the lead.After a more violent coughing fit, the patient was worried the lead had dislodged.A ct scan showed the lead as expected.On approximately (b)(6) 2023, the coughing fits subsided, but the throat tightness remained present.It was noted that barostim therapy was increased over this time.On (b)(6) 2023, the therapy amplitude was reduced from 7ma to 3ma.The throat tightness subsided.The patient stated they felt much better but was not satisfied with the response they received from their physician and was advised to seek a second opinion.The second physician suggested that based on the existing ct scan, the strain relief loop was too big and may be pressing on a pharyngeal nerve.The patient returned to their original physician with the information and their therapy was turned off.While the therapy was off, the patient experienced increased hf symptoms, including fluid retention.The foreign body sensation was not resolved but the patient reported feeling somewhat better.The original physician was not convinced that the strain relief loop/nerve interaction was correct but there was consideration to if the patient had an undiagnosed connective tissue/elastic skin disorder.As of (b)(6) 2024, barostim therapy was restarted at a low setting, and the sensations were reported to be resolved.On (b)(6) 2024, the patient was seen by their physician and reported that the device was bothering their neck area and causing a choking sensation.It was noted that the patient wanted their device turned off.The patient met with a ct surgeon who was unfamiliar with barostim but was willing to remove the device.They wanted to have the device turned off for three months prior to surgery.On (b)(6) 2024, the patient's therapy was turned off.On (b)(6) 2025, the patient's device was explanted.Per the opinion of the physician, since the explant, the patient's neck issues improved but was not completely resolved.It was noted that their hf symptoms significantly worsened, granted barostim was off for some time before explant.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive at this time, and the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history and sterilization record for this device serial number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Cvrx id# (b)(4).

Brand Name
BAROSTIM NEO
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
CVRX, INC
9201 west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer (Section G)
CVRX, INC
9201 west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer Contact
vincent mbibi
9201 west broadway avenue
suite 650
minneapolis, MN 55445
MDR Report Key21986765
Report Number3007972010-2025-00039
Device Sequence Number18220672
Product Code DSR
UDI-Device Identifier00859144004432
UDI-Public(01)00859144004432(17)231006(2102004319)
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P180050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/06/2023
Device Model Number2102
Device Catalogue Number100054-202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Initial Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexFemale